MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/120MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the ias8-120lp, airseal 8/120mm port, device was being used during a robotic urology case procedure on (b)(6) 2024 when it was reported ¿part of cap of airseal port broke off and ended up in patient.¿.Further assessment questioning found that the fragment was removed from the surgical site.The procedure was completed with the use of an alternate airseal port and a 30-minute delay.The current status of the patient was reported as ¿okay¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received one ias8-120lp in opened original packaging.The lot number was verified.The sound cap was the only thing returned.Performed a visual inspection, the rubber seal was returned disassembled from the sound cap and torn in multiple pieces.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review shows a total of 1 device for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised that to failure to properly follow the instructions for use can lead to serious surgical consequences.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.If using the optional sound cap (8 mm, 12 mm): - inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 8/120MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19380314
Report Number3007305485-2024-00080
Device Sequence Number18068263
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)270406(10)202404066
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-120LP
Device Lot Number202404066
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic